Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 66, NWS Melbourne, FL

June 26, 1994Marion County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 1994, 7:34 PM EDT for Marion County, Florida. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Jun 26, 1994, 7:34 PM EDT (23:34 UTC)
Expired
Jun 26, 1994, 8:30 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDAB 262335 RRA
SVRDAB
FLC083-270030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
734 PM EDT SUN JUN 26 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...CENTRAL MARION COUNTY
 
NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM
OVER THE SOUTH CENTRAL PART OF MARION COUNTY NEAR BELLVIEW.
 
THE SEVERE STORM WAS DRIFTING NORTH...LESS THAN 10 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:18 PM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 26, 2:18 PM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
216 PM EDT SUN JUN 26 1994

SEA BRZ BNDRY ON 88-D FARLY WELL INLAND AND WILL GO WITH SLGHT CHC
ALONG THE CST AND SCT THIS EVENING AS BNDRY MOVES WEST. STRG TSTMS
STILL POSSIBL BUT MAY OCCUR LATE ON WEST CST. C FL BETWEEN SYST NEXT 2
DAYS WITH 50H TROF AND VORT LOBE SKIRTING NRN FL AND SYST IN ERLYS
ROUNDING THE BOTTOM OF THE ATLTC RDG TOWARD SE FL. MRH PROGGED TO CHG
LITTLE AND WITH NEITHER SYST TO HAVE GREAT IMPACT ON AREA SEA BRZ
TSTMS SHOULD RULE IN LIGHT STEERING FLOW. CLOSE TO FWC POPS AND TMPS.

@1...VOLUSIA BREVARD ST LUCIE MARTIN INDIAN RIVER
@2...ORANGE SEMINOLE LAKE OSCEOLA OKEECHOBEE

MCO 74/93/74/93 3434
DAB 73/92/
72/92 3434
MLB 74/92/74/92 3434

.MLB...NONE.

RES

In the hours before

Special weather statement, Jun 26, 3:04 PM EDT, 4 hours 30 minutes before
FLZ041-044>047-053-054-058-059-064-501-262005-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT SUN JUN 26 1994

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN MARTIN AND SOUTHERN
OKEECHOBEE COUNTIES...

AT 305 PM SCATTERED STRONG THUNDERSTORMS WERE INCREASING ACROSS
SOUTHERN OKEECHOBEE COUNTY JUST NORTH OF THE TOWN OF OKEECHOBEE.
ANOTHER STRONG STORM WAS OVER LAKE OKEECHOBEE NORTHWEST OF PORT
MAYACA. THE STORMS WERE MOVING WEST NORTHWEST AT 10 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES TOWARD YOU SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

ELSEWHERE SHOWERS WERE SCATTERED 35 TO 50 MILES EAST FROM SEBASTIAN
TO FT PIERCE. OTHER THUNDERSTORMS MAY DEVELOP NORTHWARD TOWARD
KENANSVILLE AND LAKE KISSIMMEE THROUGH 5 PM.

RES
Special weather statement, Jun 26, 3:09 PM EDT, 4 hours 25 minutes before
FLZ041-044>047-053-054-058-059-064-501-262005-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT SUN JUN 26 1994

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN MARTIN AND SOUTHERN
OKEECHOBEE COUNTIES...

AT 305 PM SCATTERED STRONG THUNDERSTORMS WERE INCREASING ACROSS
SOUTHERN OKEECHOBEE COUNTY JUST NORTH OF THE TOWN OF OKEECHOBEE.
ANOTHER STRONG STORM WAS OVER LAKE OKEECHOBEE NORTHWEST OF PORT
MAYACA. THE STORMS WERE MOVING WEST NORTHWEST AT 10 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES TOWARD YOU SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

ELSEWHERE SHOWERS WERE SCATTERED 35 TO 50 MILES EAST FROM SEBASTIAN
TO FT PIERCE. OTHER THUNDERSTORMS MAY DEVELOP NORTHWARD TOWARD
KENANSVILLE AND LAKE KISSIMMEE THROUGH 5 PM.

RES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:30 PM EDTSevere Thunderstorm WarningMLBOkeechobee45 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.